Skip to content
My WebMD Sign In, Sign Up
After You're Cleared From Breast Cancer...
avatar
ms_jsb posted:
04/28/2014 - Good evening. I'm here because I was cleared in March; the surgeon said there was no cancer showing on my one-year biopsy after diagnosis. HOWEVER, a couple of things are going on that someone may be able to address.

[a> First of all, the Anastrozole that my primary put me on is blowing me up like a blimp. She of the same size for more than 30 years... closet full of stuff that recycles in style: too small! I can't take it, never had a weight issue in my life!

So, I figured if I didn't take the Anastrozole every day, it may reverse the effect. But now, I have a soreness on my side, like under the surgeried [is that a word?> breast that wasn't there before. I was taking them every few days, but I've started back to every day, and just move [i.e., exercise> more. As a writer, I'm sitting in front of this laptop most of the time.

Does anyone know about Anastrozole? Is there a substitute for it? It was said that this is the only one for post-menopausal sisters, the other two anti-estrogens are for younger ladies. And the other question I didn't ask - does your breast on which you had surgery feel like it's growing stuff inside of it, then the next day it feels normal? These are the issues that I can't get a straight answer from my primary on, no matter how many e-mails I send her. 'Wait 'til the next appointment.' No, I need to know NOW. Thank you for letting me 'vent,' and I pray someone will know what I'm talking about here. God bless.
Reply
 
avatar
atti_editor responded:
Hi ms_jsb,

Congratulations on the news that you are cancer-free. Weight change is listed as a possible side effect of Anastrozole in our Drugs & Medications Center. This article about hormone therapy for breast cancer says that aromatase inhibitors (those that prevent estrogen from being made) are effective only in post-menopausal women -- as you stated above. It lists Aromasin (exemestane) and Femara (letrozole) in addition to Arimidex (anastrozole). You might discuss these medications wiht your primary.

Best wishes,
Atti
 
avatar
jenna291 replied to atti_editor's response:
Hi there,
Weight change, amongst a host of other things, can be one of the side effects from anastrozole. You can put it in the drug section and it lists all possible side effects.
Staying away from salty foods and drinking plenty of water does help. I have been on it for 3 1/2 years now, and yes, I do get some discomfort where I had a lumpectomy and radiation. It is sore a lot - 7 years later - but not always. My doc told me this is normal, but it does worry me at times.
As far as I know, this is the best drug for us post -menopausal women. I feel that the benefits outway the risks for me, and will take it as long as they tell me to (my oncologist tells me new
studies show 10 years is most recommended now.
I would always consult your doctor if things get too uncomfortable for you.
good luck ~
Jenna


Helpful Tips

What Is The Pink Bus???
One of our great resources is our famous PINK BUS! Some of you are familiar with her. Others may need a little introduction so I went back ... More
Was this Helpful?
60 of 75 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Breast Cancer Center